MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during intraocular lens (iol) implantation, the lens was placed in the patients eye, however the rear haptic remained stuck on top of the optic.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.The reported complaint can be observed on the returned photo.Photos provided show an implanted iol.One haptic appears to be folded/stuck onto the optic.Based on our observation of the attached photos, "one haptic appears to be folded/stuck onto the optic".A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.Precise adherence to the device preparation and iol implementation, precautions, and directions for use sections in the [company pre-loaded delivery system product information] document is critical for optimal iol delivery, avoiding potential damage to the iol, cartridge, or both.Although the root cause of the reported event remains undetermined, this document identifies several factors that, individually or combined, could potentially contribute to an outcome similar to the reported event.These factors include, but are not limited to: improper ophthalmic viscosurgical devices (ovd) use: the cartridge should be filled with a qualified ovd product until visible in nozzle tip.Insufficient ovd volume and/or use of a non-qualified ovd may lead to inadequate coverage of the iol and cartridge lumen potentially causing iol folding/unfolding issues, iol damage, and/or cartridge damage during lens delivery.Incorrect ovd temperature: ensure both the device and the qualified ovd reach operating room temperatures (between 18 °c (64 °f) and 23 °c (73 °f)) by equilibrating for 30 and 20 minutes respectively.Colder temperatures can increase the ovd viscosity, creating greater resistance during iol delivery.Warmer temperatures may cause the iol to become more pliable, affecting proper haptic folding during insertion and unfolding after delivery.Excessive dwell time: implant the lens within one minute of reaching the designated pause location on the cartridge nozzle.Leaving the iol in that location for more than one minute can increase the risk of iol folding/unfolding issues, iol damage, and/or cartridge damage during lens delivery.For complete product use information, including additional factors that could influence optimal iol delivery outcome, refer to the product information document referenced above.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23866503
Report Number9612169-2025-02561
Device Sequence Number4619457
Product Code HQL
UDI-Device Identifier00380652393683
UDI-Public(01)00380652393683(17)280401(11)250403(10)26007453
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26007453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/06/2026
Date Device Manufactured04/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown